Alert archive / Oklahoma / Red Flag Warnings in 2015
Red Flag Warning 3, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Mar 29, 2015, 4:00 AM CDT for 10 counties in Oklahoma; Hardeman County, Texas. It took effect at Mar 29, 2015, 2:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2015, 4:00 AM CDT (09:00 UTC)
- In effect from
- Mar 29, 2015, 2:00 PM CDT
- Expired
- Mar 29, 2015, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK, Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 147 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2291 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
203 WWUS84 KOUN 290900 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 400 AM CDT SUN MAR 29 2015 ...VERY HIGH TO EXTREME FIRE DANGER THIS AFTERNOON... OKZ004-005-009-010-014-015-021-033-034-036-TXZ083-291700- /O.UPG.KOUN.FW.A.0004.150329T1900Z-150330T0100Z/ /O.NEW.KOUN.FW.W.0003.150329T1900Z-150330T0100Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-BECKHAM-HARMON- GREER-JACKSON-HARDEMAN- 400 AM CDT SUN MAR 29 2015 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM FOR WARM...DRY AND WINDY CONDITIONS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING 2 PM TO 8 PM. * WIND...NORTH 20 TO 25 MPH AND GUSTS AROUND 30 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...75 TO 83 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
2 follow-up statements
951 WWUS84 KOUN 291909 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 209 PM CDT SUN MAR 29 2015 ...VERY HIGH TO EXTREME FIRE DANGER THIS AFTERNOON... OKZ004-005-009-010-014-015-021-033-034-036-TXZ083-300000- /O.EXT.KOUN.FW.W.0003.000000T0000Z-150330T0000Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-BECKHAM-HARMON- GREER-JACKSON-HARDEMAN- 209 PM CDT SUN MAR 29 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA AND ADJACENT PARTS OR NORTH TEXAS... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING SUNDAY UNTIL 7 PM. * WIND...NORTH 20 TO 25 MPH AND GUSTS 30 TO 40 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...76 TO 83 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
832 WWUS84 KOUN 292353 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 653 PM CDT SUN MAR 29 2015 OKZ004-005-009-010-014-015-021-033-034-036-TXZ083-300100- /O.EXP.KOUN.FW.W.0003.000000T0000Z-150330T0000Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-BECKHAM-HARMON- GREER-JACKSON-HARDEMAN- 653 PM CDT SUN MAR 29 2015 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS... WIND SPEEDS WILL CONTINUE TO DECREASE THROUGH THE EVENING HOURS. THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 29, 3:46 AM CDT, 14 minutes earlier.
Area forecast discussion, Mar 29, 3:46 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
346 AM CDT SUN MAR 29 2015
.DISCUSSION...
GUSTY WINDS WILL DEVELOP BEHIND A COLD FRONT THIS MORNING
AND AFTERNOON WITH SOME GUSTS NEAR 40 MPH IN NORTHWEST AND
WEST CENTRAL OKLAHOMA. RELATIVE HUMIDITY VALUES WILL FALL BELOW
20 PERCENT IN FAR WESTERN OKLAHOMA...WHICH WILL RESULT IN ELEVATED
TO CRITICAL FIRE WEATHER CONDITIONS FOR SEVERAL HOURS.
A FEW ELEVATED STORMS MAY FORM ALONG A NEARLY STATIONARY FRONT
IN FAR SOUTHEAST OKLAHOMA TONIGHT. WILL KEEP LOW CHANCES IN THE
FORECAST.
MODELS HAVE BEEN REASONABLY CONSISTENT WITH THE DEVELOPMENT OF
SHOWERS AND STORMS LATE MONDAY INTO TUESDAY...AS A TROUGH MOVES
FROM NORTHERN MEXICO INTO WEST TEXAS. THIS SYSTEM WILL MOVE EAST
OF THE AREA BY EARLY WEDNESDAY.
A STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS THE SOUTHERN PLAINS
THURSDAY INTO FRIDAY. HIGHER STORM CHANCES WILL BE NORTH AND EAST
OF THE FA. COOLER AND DRIER AIR IS EXPECTED FOR AT LEAST THE FIRST
PART OF EASTER WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 76 49 72 56 / 0 0 0 30
HOBART OK 77 47 73 53 / 0 0 0 10
WICHITA FALLS TX 82 54 74 57 / 0 0 10 20
GAGE OK 75 40 75 47 / 0 0 0 0
PONCA CITY OK 72 42 71 49 / 10 0 0 0
DURANT OK 80 56 72 58 / 0 20 10 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR OKZ004-005-009-010-014-015-021-033-034-036.
TX...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR TXZ083.
&&Hazardous weather outlook, Mar 28, 9:40 PM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 940 PM CDT SAT MAR 28 2015 OKZ004>048-050>052-TXZ083>090-291200- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 940 PM CDT SAT MAR 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... THUNDERSTORM CHANCES WILL RETURN TO MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS SUNDAY NIGHT AND CONTINUE THROUGH THURSDAY. A FEW STRONG TO SEVERE STORMS MAY OCCUR...ESPECIALLY TUESDAY AFTERNOON AND EVENING. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS/CMS/AUSTIN
Nearby
Red Flag Warnings in Oklahoma, 2015Red Flag Warnings in Texas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.